Alert archive / Texas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 8, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Apr 19, 2003, 3:50 PM CDT for Lipscomb County, Texas; Beaver County, Oklahoma. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 19, 2003, 3:50 PM CDT (20:50 UTC)
- Expired
- Apr 19, 2003, 4:45 PM CDT
- In force
- 55 min
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
Counties Beaver County, OK, Lipscomb County, TX
The radar
The Dodge City radar (KDDC), 143 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.8 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 25 J/kg
- Mixed-layer CIN
- -145 J/kg
- Mixed-layer LCL
- 817 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 214 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KAMA 192050 SVRAMA OKC007-TXC295-192145- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AMARILLO TX 349 PM CDT SAT APR 19 2003 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN BEAVER COUNTY IN THE PANHANDLE OF OKLAHOMA NORTHERN LIPSCOMB COUNTY IN THE PANHANDLE OF TEXAS * UNTIL 445 PM CDT * AT 349 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 2 MILES NORTH OF DARROUZETT...OR ABOUT 17 MILES NORTH OF LIPSCOMB...MOVING EAST AT 20 MPH. * SOME LOCATIONS AFFECTED BY THE STORM INCLUDE... SLAPOUT...FOLLETT AND DARROUZETT DESTRUCTIVE WINDS CAN BE EXPECTED. IF YOU CANNOT GET UNDERGROUND...GO TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS LAT...LON 3656 10046 3640 10050 3634 10001 3666 10002 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 2:10 PM CDT, 1 hour 40 minutes earlier.
Area forecast discussion, Apr 19, 2:10 PM CDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 210 PM CDT SAT APR 19 2003 COLD FRONT MOVING THRU NRN PANHANDLES ATTM...WITH SURFACE LOW N OF BORGER. STRONG WLY WINDS ACROSS THE SRN TX PANHANDLE WITH DRYLINE MOVING INTO SOUTHWESTERN OK. WRAP AROUND MOISTURE RESULTING IN A FEW SHOWERS AND TSTMS BEGINNING TO AFFECT THE FORECAST AREA. SHOWERS MOVING INTO THE OK PANHANDLE AND WRN TEXAS PANHANDLE. LOOKS ISOLATED TO SCT SHOWERS WILL AFFECT THE PANHANDLES A GOOD PART OF THE OVERNIGHT PERIOD WITH BEST CHANCES ACROSS THE NE ZONES. THE SEVERE THREAT APPEARS TO HAVE SHIFTED JUST EAST OF THE AREA THIS AFTN AND EVENING. SFC HIGH BUILDS INTO THE AREA SUNDAY. LIGHT WINDS BY SUN AFTN AND EVENING. NEXT UPR SYSTEM TO AFFECT THE AREA BY TUES AND WED. MODELS INDICATING THAT ADEQUATE LOW LEVEL MOISTURE WILL RETURN TUES ON SOUTHERLY WINDS. WITH SWLY FLOW ALOFT STAGE MAY BE SET FOR SCT STORMS TUE AFTN AND EVENING...SOME POSSIBLY SEVERE. BY WED UPR SYSTEM MOVES ACROSS...DRYLINE BECOMES MUCH BETTER DEFINED...WITH THE PRIMARY SEVERE WX THREAT ACROSS ERN ZONES. WK COLD FRONT TO MOVE THROUGH THU NIGHT...WITH SLIGHTLY COOLER TEMPS FRI. NEXT UPR SYSTEM TO AFFECT THE AREA NEXT WEEKEND. WILL LEAVE SAT DRY FOR NOW...AS SUN LOOKS BETTER FOR PCPN AT THIS POINT. CHILLY NIGHT TONIGHT AND BELOW AVE TEMPS ON SUNDAY. GRADUAL WARMING WITH SEASONAL TEMPS EXPECTED MON THRU THU. FCSTID = 09 AMARILLO 37 65 40 73 / 20 00 00 10 BEAVER 38 62 39 71 / 30 00 00 00 BOISE CITY 33 62 36 70 / 20 00 00 10 BORGER 38 65 40 73 / 20 00 00 00 BOYS RANCH 36 65 39 72 / 20 00 00 10 CANYON 39 67 41 73 / 20 00 00 10 CLARENDON 42 69 43 73 / 20 00 00 00 DALHART 34 63 37 71 / 20 00 00 10 GUYMON 36 62 38 71 / 20 00 00 00 HEREFORD 39 69 40 74 / 20 00 00 10 LIPSCOMB 40 63 39 71 / 30 00 00 00 PAMPA 41 66 40 73 / 20 00 00 00 SHAMROCK 42 67 42 73 / 20 00 00 00 WELLINGTON 43 69 44 74 / 20 00 00 00 .AMA... TX...NONE. OK...NONE.
Hazardous weather outlook, Apr 19, 1:00 PM CDT, 2 hours 50 minutes before
OKZ001>003-TXZ001>020-201100- TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT SAT APR 19 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THE POTENTIAL FOR SEVERE THUNDERSTORMS OVER THE PANHANDLE REGION HAS DIMINISHED. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... STRONG THUNDERSTORMS MAY ALSO DEVELOP ON TUESDAY AND WEDNESDAY AS ANOTHER UPPER LEVEL STORM SYSTEM IS FORECAST TO MOVE TOWARDS THE PANHANDLES FROM THE SOUTHERN GREAT BASIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NUNEZ
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 12:06 AM CDT | Severe Thunderstorm Warning | AMA | Collingsworth | 54 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2003Severe Thunderstorm Warnings in Oklahoma, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.